MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; VISION PROBE

INTUITIVE SURGICAL, INC ION; VISION PROBE
Model Number 490206-02
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ion endobronchial lung biopsy procedure, the 1.5 peripheral vision probe broke.The diagnostic procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information: no fragments fell into the patient.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retention of foreign material.The patient demographic information was provided.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the 1.5 peripheral vision probe instrument associated with the customer-reported complaint.The instrument was analyzed, and it was discovered that the vision probe had both illumination fibers dislodged and protruding from the distal tip.However, no damage to the pins at the connector body was observed during the inspection.The cable adapter was also inspected, and no moisture or fluid was found.The vision probe was then installed on an in-house system and passed initialization.The led light at the distal tip was illuminating, and a video image was displayed on the monitor.There were additional observations not reported by the site: an air leak test was conducted and failed.A singular bubble was observed surfacing from the distal tip every 10-15 seconds.During visual inspection, it was found that the instrument had white residue on the magnet of the connector body.This residue could not be removed during in-house testing.The product was transferred to engineering for further investigation.During the investigation, it was observed that one of the two illumination fibers was protruding from the distal tip.There was adhesive present on the distal tip of the fiber.The protruding fiber is likely due to a failure of the adhesive bond that secures the fiber in the tip of the probe.The failure is most likely due to inadequate primer or adhesive application during manufacturing.

Brand Name
ION
Common Device Name
VISION PROBE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20035392
Report Number2955842-2024-18513
Device Sequence Number16912986
Product Code EOQ
UDI-Device Identifier00886874121184
UDI-Public(01)00886874121184(11)231214(10)S11231214
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490206-02
Device Catalogue Number490206
Device Lot NumberS11231214 0082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient Age53 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite